| Model Number |
MFR181447 |
| Medical Device Problem Codes |
Separation Failure (2547); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l13938) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during the procedure, the 14mm x 47cm micrusframe 18 coil (mfr181447 / l13938) being used with the concomitant headway® microcatheter (microvention) did not detach even after the detachment control cable was replaced.There was no report of any patient adverse event or complication.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 07 june 2021.[additional information]: the healthcare professional reported that during the procedure, the 14mm x 47cm micrusframe 18 coil (mfr181447 / l13938) being used with the concomitant headway® microcatheter (microvention) did not detach even after the detachment control cable was replaced.There was no report of any patient adverse event or complication.Additional event information was received on 07 june 2021, indicated that the target vessel was the anterior communicating artery (acom).The coil did finally detach in the concomitant microcatheter during the attempt to remove the coil; the detached coil was pushed back into the aneurysm.The same enpower detachment control box (dcb) was used to detach subsequent coils, the original enpower control cable was not used.A pre-deployment electrical check was performed.The low battery and fault lights were not seen during the procedure.Upon pressing the power, all the lights on the enpower cable did illuminate.The audible signal beep was heard.The reported issue resulted in a 10-minute delay in the procedure which was not considered clinically significant.There was no adverse event outcome nor prolongation of patient hospitalization.Failure of the coil to detach and unintended detachment during retrieval requiring additional intervention are known potential procedural complications associated with the use of micrusframe18 coils.Factors that can contribute to detachment issues include failure to confirm secure connection of the cable to the device positioning unit (dpu) and dcb.The instructions for use (ifu) advises the user to ensure that the connecting cable is fully seated with the connector end of the dpu wire and output connector of the dcb.The user should verify that the microcoil delivery system is fully connected and that no faults are indicated on the dcb.If a fault exists, all connections should be reseated between the dpu, the dcb, and the connecting cable.If a fault still persists, the connecting cable should be replaced.If this does not correct the error, the dcb should be replaced.If the microcoil delivery system still continues to have a fault, the microcoil should be retrieved and replaced with a new microcoil system.If after depressing the detach button on the dcb, the dcb should be replaced if the light and audible tone do not activate.Also, if the system ready light is not illuminated and there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.Following failed coil detachment, it appears that the coil unintendedly detached in the microcatheter during retrieval.Assignment of root cause for the event remains speculative and inconclusive based on the information available for review and without the return of the ancillary devices.However, there are clinical and procedural factors that may have contributed rather than the design or manufacture of the device.It was reported that the complaint coil will be returned for evaluation; therefore, information regarding potential root cause(s) or assignable root cause(s) of the product failure may be available at a later date.Since the alleged device failures required additional intervention (i.E., use of a wire to push the coil in the aneurysm) to preclude patient complications such as non-target site embolization, ischemia, or infarct, the event meets mdr reporting criteria with the classification of ¿serious injury.¿ the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure, the 14mm x 47cm micrusframe 18 coil (mfr181447 / l13938) being used with the concomitant headway® microcatheter (microvention) did not detach even after the detachment control cable was replaced.There was no report of any patient adverse event or complication.Additional event information was received on 07 june 2021, indicated that the target vessel was the anterior communicating artery (acom).The coil did finally detach in the concomitant microcatheter during the attempt to remove the coil; the detached coil was pushed back into the aneurysm.The same enpower detachment control box (dcb) was used to detach subsequent coils, the original enpower control cable was not used.A pre-deployment electrical check was performed.The low battery and fault lights were not seen during the procedure.Upon pressing the power, all the lights on the enpower cable did illuminate.The audible signal beep was heard.The reported issue resulted in a 10-minute delay in the procedure which was not considered clinically significant.There was no adverse event outcome nor prolongation of patient hospitalization.The complaint device was returned and received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 14mm x 47cm micrusframe 18 coil was received contained in a pouch.Visual inspection was performed.The returned complaint device was observed in good, normal condition.There was no damage nor anomaly observed on the device.Microscopic inspection was performed.Under magnification, it was observed that the embolic coil component was not returned for evaluation with the rest of the device.The resistance heating (rh) coil had evidence that it had been heated.A condition that suggests that the detachment cycle was initiated.This is consistent with the additional information documented in the complaint; the coil did finally detach in the concomitant microcatheter during the attempt to remove it.The detached coil was pushed back into the aneurysm.Functional evaluation could not be performed without the embolic coil component.The reported issue related to the coil failure to detach during the procedure could not be duplicated through functional analysis.The coil was not returned as it was reported that following failed coil detachment, it appears that the coil unintendedly detached in the microcatheter during retrieval and it was pushed into the aneurysm.The premature detachment in the microcatheter during the removal is confirmed based on the heated appearance of the rh coil.This is consistent with the issue reported in the complaint.A review of manufacturing documentation associated with this lot (l13938) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that during the procedure with the target lesion on the anterior communicating artery (acom), the 14mm x 47cm micrusframe 18 coil used with the headway® microcatheter did not detach even after the detachment control cable was replaced.It was reported that the coil did finally detach in the concomitant microcatheter during the attempt to remove the coil; the detached coil was pushed back into the aneurysm.The same enpower detachment control box (dcb) was used to detach subsequent coils, the original enpower control cable was not used.A pre-deployment electrical check was performed.The failure to detach issue could not be duplicated in the lab without the embolic coil component.The premature detachment was confirmed based on the appearance of the rh coil.Failure of the coil to detach and unintended detachment during retrieval requiring additional intervention are known potential procedural complications associated with the use of micrusframe18 coils.Factors that can contribute to detachment issues include failure to confirm secure connection of the cable to the device positioning unit (dpu) and dcb.The instructions for use (ifu) advises the user to ensure that the connecting cable is fully seated with the connector end of the dpu wire and output connector of the dcb.The user should verify that the microcoil delivery system is fully connected and that no faults are indicated on the dcb.If a fault exists, all connections should be reseated between the dpu, the dcb, and the connecting cable.If a fault still persists, the connecting cable should be replaced.If this does not correct the error, the dcb should be replaced.If the microcoil delivery system still continues to have a fault, the microcoil should be retrieved and replaced with a new microcoil system.If after depressing the detach button on the dcb, the dcb should be replaced if the light and audible tone do not activate.Also, if the system ready light is not illuminated and there is no detachment after two detachment attempts, the dcb should be replaced.If detachment still does not occur, the microcoil system should be carefully withdrawn and replaced.The complaint did document that after the failed coil detachment attempt, the coil did unintendedly detach in the concomitant microcatheter during retrieval and was pushed into the aneurysm.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: investigation findings / investigation conclusions: the ¿no device problem found (c19)¿ code was used in the investigational findings because the failure to detach issue could not be duplicated in the lab without the embolic coil component returned.This code corresponds to the code ¿cause not established¿ code in the investigation conclusions.Updated sections: g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(6).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 10 august 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.